Public Health received reports from a community organization in the Halifax area who witnessed two overdoses

Health And Wellness

**** NSHA Media Release

Public Health received reports from a community organization in the Halifax area who witnessed two overdoses last night.

Both individuals are understood to have been using both “Sweet Tarts” and XANAX. Sweet Tarts appear like the multicolored, chalk-like “rocket” candies, with a clear coating that contains the drug. The XANAX were yellow pills in a bar shape with the word “XANAX”. The overdoses were resistant to naloxone.

With the possibility of substance contamination, it’s important to reduce the risk of overdose:

— Don’t use alone, if possible. Keep a distance of 2 meters and respect public health measures to reduce the spread of COVID-19 if using substances with others. If you have to use alone, call a trusted support person and let them know you are using alone and provide them with your location.
— Start with a test dose. Start low, go slow.
— Have naloxone available, even if you aren’t intentionally using opioids. Naloxone is available for free from most community pharmacies and other community locations, including needle distribution and disposal organizations. For more information about where to get a free naloxone kit and how to use it, visit http://www.nsnaloxone.com/
— Call 911 in the event of an overdose. Know your rights under the Good Samaritan Act (http://www.nsnaloxone.com/good-samaritan-act.html)

Leave a Reply

Your email address will not be published.